Arkansas, 2013Tornadoes and Flash Flooding in Arkansas, December 20 to 28, 2013
December 20 to 28, 2013 · NWS LZK · 28 events in 15 counties and zones
A cold front moved into northwest Arkansas on the morning of the 20th and lingered in the state until the night of the 21st. While the front was making its way slowly across the state, an area of low pressure arrived from the southwest.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $568,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved into northwest Arkansas on the morning of the 20th and lingered in the state until the night of the 21st. While the front was making its way slowly across the state, an area of low pressure arrived from the southwest. The result was heavy rain and flash flooding in the cooler air behind the front. In the warmer air ahead of the front, isolated tornadoes occurred.
Some of the larger rainfall totals for the 48 hours that included the 20th and 21st were: 7.92 inches 3.3 miles west of Carlisle (Lonoke Co.), 7.68 inches at Little Dixie (Woodruff Co.), 7.66 inches at Des Arc (Prairie Co.), 7.37 inches at Keo (Lonoke Co.), 6.71 inches at Georgetown (White Co.), 6.50 inches at Griffithville (White Co.), 6.45 inches at Augusta (Woodruff Co.), 6.29 inches at Chenal Valley (Pulaski County), 6.15 inches at DeGray Lake (Clark Co.), 6.12 inches 8.8 miles west of Little Rock (Pulaski Co.), and 6.00 inches 0.5 mile southwest of Beebe (White Co.). Numerous other stations reported amounts between 4 and 6 inches, especially in eastern, central, and southern parts of Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 20, 3:49 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Dec 20, 3:49 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
349 PM CST FRI DEC 20 2013
.SHORT TERM...TONIGHT THROUGH SUNDAY
COMPLEX FORECAST SETTING UP...AS COLD FRONT ALREADY MOVING INTO THE
CWA. THIS FRONT WILL SLOW/STALL NEAR THE I 30/HWY 67 CORRIDOR THIS
EVENING. AS THE UPPER LOW MOVES THROUGH THE DESERT
SOUTHWEST...SEVERAL WAVES WILL MOVE OUT AHEAD OF THE SYSTEM...AND
MOVE ALONG THE STALLED FRONT. THIS WILL PRODUCE HEAVY
RAINFALL...WITH A LARGE AREA OF 2 TO 4 INCHES EXPECTED...WITH
LOCALLY MORE THAN 5 INCHES. THIS AXIS OF HEAVIEST RAINFALL WILL BE
ROUGHLY FROM MOUNT IDA...TO CONWAY...TO BATESVILLE. HAVE CONTINUED
THE FLASH FLOOD WATCH THROUGH SATURDAY...DUE TO THE DORMANT
VEGETATION...AND MORE THAN DOUBLE THE AMOUNTS OF MOISTURE AVAILABLE
FOR THE STORM.
NEXT CONCERN WILL BE SEVERE WEATHER POTENTIAL TONIGHT...AND AGAIN ON
SATURDAY. TONIGHT...THE MAIN CONCERN WILL BE DAMAGING WINDS...AND
RAINFALL SETTING THE STAGE FOR FLOODING. ON SATURDAY...LARGE AMOUNTS
OF SHEAR WILL BE OVER THE REGION...BUT THE CONCERN FOR SEVERE
POTENTIAL WILL BE THE AVAILABLE INSTABILITY. IF ANY STORM IS ABLE TO
DEVELOP IN THIS ENVIRONMENT...TORNADOES AND SEVERE WEATHER WILL BE
LIKELY.
ALSO...GUSTY WINDS WILL BE PREVALENT AHEAD OF THE FRONT...WITH A
LAKE WIND ADVISORY ISSUED.
THE FRONT WILL GET A PUSH OUT OF THE STATE LATE SATURDAY...WITH DRY
SLOT MOVING INTO THE STATE SATURDAY AFTERNOON. PRECIPITATION WILL
END FROM WEST TO EAST SATURDAY AFTERNOON. UPPER LOW WILL BRING WRAP
AROUND MOISTURE TO NORTHERN ARKANSAS LATE SATURDAY NIGHT INTO
SUNDAY. THERE IS THE POTENTIAL FOR WINTER PRECIPITATION TO MIX IN
SUNDAY...BUT FOR NOW...NOT EXPECTING ANY IMPACTS.
&&
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
OVERALL THE EXTENDED PERIOD LOOKS TO BE FAIRLY BENIGN WITH ONLY ONE
CHANCE...AND A SMALL ONE AT THAT...OF SEEING ANY PRECIPITATION IN
THIS TIME FRAME. ECMWF CONTINUES TO BE SUPERIOR IN ITS RUN TO RUN
CONSISTENCY AND IS THE PREFERRED SOLUTION BUT IT MUST BE POINTED OUT
THAT THE DIFFERENCES BETWEEN SOLUTIONS ARE NOT THAT LARGE TO BEGIN
WITH.
PERIOD INITIATES WITH DEEP SYSTEM THAT BROUGHT ALL THE RAIN TO THE
AREA WELL OFF TO THE NORTHEAST. UPPER FLOW WILL BE HIGHLY AMPLIFIED
WITH AN ELONGATED AREA OF HIGH PRESSURE OFF THE EAST COAST AND A
SECOND ANTICYCLONE OVER THE EASTERN PACIFIC. IN BETWEEN IS A DEEP
TROUGH OF LOW PRESSURE EXTENDING FROM THE GREAT LAKES TO OLD
MEXICO. TROF AXIS WILL PASS THROUGH DURING THE DAY MONDAY AS SURFACE
HIGH PRESSURE BUILDS IN FROM THE CENTRAL PLAINS. HIGH WILL PROVIDE
THE AREA WITH SEVERAL DAYS OF DRY CONDITIONS. TEMPERATURES WILL
AVERAGE SEVERAL DEGREES BELOW NORMAL THANKS TO THE PRONOUNCED
NORTHWEST FLOW ALOFT BUT NOT NEARLY TO THE EXTENT WE SAW SEVERAL
WEEKS AGO.
FAIRLY WEAK MID LEVEL TROUGH WILL PASS THROUGH THE AREA IN THE
WEDNESDAY NIGHT TO EARLY THURSDAY TIME FRAME. THIS SYSTEM IS BOTH
DYNAMICALLY AND MOISTURE CHALLENGED AND ONLY SLIGHT CHANCES POPS CAN
BE JUSTIFIED. THE AIR MASS WILL JUST COLD ENOUGH TO SUPPORT SNOW
OVER THE NORTH BUT NO ACCUMULATION IS EXPECTED. HIGH PRESSURE WILL
FOLLOW THE TROF WITH TEMPERATURES PRETTY CLOSE TO WHERE THEY ARE
SUPPOSED TO BE.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM MIDNIGHT CST TONIGHT THROUGH SATURDAY
EVENING FOR BAXTER-BOONE-CLARK-CLEBURNE-CONWAY-DALLAS-FAULKNER-
FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-
JEFFERSON-JOHNSON-LOGAN-LONOKE-MARION-MONTGOMERY-NEWTON-OUACHITA-
PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-
STONE-VAN BUREN-WHITE-WOODRUFF-YELL.
LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SATURDAY
NIGHT FOR ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEVELAND- DALLAS-DESHA-
DREW-FAULKNER-GRANT-HOT SPRING-JACKSON-JEFFERSON- LINCOLN-LONOKE-
MONROE-OUACHITA-PRAIRIE-PULASKI-SALINE-WHITE- WOODRUFF.
&&
SHORT TERM...58 / LONG TERM...56
Hazardous weather outlook, Dec 20, 11:30 AM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 AM CST FRI DEC 20 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1130 AM CST FRI DEC 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT WILL CONTINUE TO MOVE INTO THE STATE...BECOMING NEARLY
STATIONARY OVER WEST CENTRAL TO NORTHEAST ARKANSAS BY MORNING. WITH
AMPLE MOISTURE IN PLACE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE THROUGH THIS AFTERNOON. BY TONIGHT...A STRONGER
UPPER WEATHER SYSTEM WILL MOVE OVER ARKANSAS ALONG THE STALLED FRONT
AND DEVELOP MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. HEAVY RAIN IS
EXPECTED TONIGHT AND A FLASH FLOOD WATCH IS IN EFFECT STARTING AT
MIDNIGHT FOR THE NORTHWEST TWO THIRDS OF THE AREA. RAINFALL AMOUNTS
FROM TONIGHT INTO SATURDAY MORNING WILL BE RANGE FROM A HALF INCH TO
WELL OVER ONE INCH. SOME SPOTS COULD SEE UPWARDS OF 2 INCHES BY
AROUND SUNRISE ON SATURDAY.
ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP LATER THIS EVENING
INTO TONIGHT. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS...WHILE
AN ISOLATED TORNADO THREAT CAN NOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE STALLED FRONTAL BOUNDARY WILL BE OVER ARKANSAS ON SATURDAY AND
AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ALONG IT...NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP...RESULTING IN AREAS OF HEAVY
RAINFALL.
RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE BEFORE THE
STORM SYSTEM EXITS THE REGION LATE SATURDAY NIGHT INTO SUNDAY
MORNING. THE BEST CHANCES FOR THE HEAVIEST RAIN WILL BE ACROSS THE
NORTHWEST TWO THIRDS OF THE STATE...OR ALONG AND IN VICINITY OF A
LINE FROM MENA...TO HOT SPRINGS...TO CONWAY...TO BATESVILLE. SOME
LOCALLY HIGHER AMOUNTS AROUND 5 INCHES COULD BE SEEN IN THIS
REGION. AS A RESULT...THE FLASH FLOOD WATCH WILL CONTINUE FOR THE
NORTHWEST TWO THIRDS OF THE AREA THROUGH SATURDAY EVENING. LESSER
RAINFALL AMOUNTS ARE EXPECTED ACROSS SOUTHEAST SECTIONS OF THE
AREA...BUT 1 TO AS MUCH AS 3 INCHES COULD STILL BE SEEN.
SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND INTO
THE EVENING HOURS. THE BEST CHANCES OF SEEING SEVERE WEATHER WILL BE
ALONG AND SOUTH OF A TEXARKANA TO SHERIDAN TO NEWPORT LINE WHERE A
MODERATE RISK OF SEVERE WEATHER LIES. A SLIGHT RISK OF SEVERE
WEATHER EXTENDS ROUGHLY SOUTH OF A FORT SMITH TO ASH FLAT LINE. THE
PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS...BUT THERE WILL
ALSO BE A THREAT FOR TORNADOES.
THIS SYSTEM WILL EXIT THE REGION LATE SATURDAY NIGHT INTO
SUNDAY...WITH MOST PRECIPITATION ENDING BY SUNDAY MORNING. AT
THIS TIME...IT APPEARS SUBFREEZING TEMPERATURES WILL REMAIN TO THE
NORTH OF THE FORECAST AREA AND LITTLE IF ANY WINTER PRECIPITATION
IS EXPECTED. IF ANY WINTRY PRECIPITATION WERE TO OCCUR...THIS WILL
BE PRIMARILY OVER NORTHERN ARKANSAS ON SUNDAY. LITTLE OR NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN ON
SATURDAY.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
62/56
In the hours before
Special weather statement, Dec 20, 5:31 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
531 PM CST FRI DEC 20 2013
ARZ043-054-055-062-210000-
DALLAS AR-GRANT AR-HOT SPRING AR-SALINE AR-
531 PM CST FRI DEC 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SALINE...
SOUTHEASTERN HOT SPRING...NORTHERN GRANT AND EXTREME NORTHERN DALLAS
COUNTIES UNTIL 600 PM CST...
AT 527 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF THIEL...OR 13 MILES
SOUTHEAST OF MALVERN...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SHERIDAN... JENKINS FERRY STATE PARK...
THIEL... PRATTSVILLE... POYEN...
DOGWOOD... CANE CREEK... LONO...
ICO... BELFAST...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3452 9239 3435 9223 3413 9269 3424 9280
TIME...MOT...LOC 2331Z 231DEG 41KT 3423 9265
44
Event by event
14 flood, 9 flash flood, 2 tornado, 2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Tornado, Jefferson
- When
- December 20, 6:33 PM CST to 6:35 PM CST
- Where
- Jefferson County, 0.46 mi W of Redfield to 1.14 mi NE of Redfield
- Rating
- EF0
- Path length
- 1.48 mi
- Path width
- 150 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.431, -92.188
Numerous trees were uprooted or snapped, with power lines blown down in places. A few homes had roof damage. The corner of one roof was removed, with some damage inside the house. A trampoline and swing set were thrown aloft and wrapped around trees. Several sheds were destroyed.
Thunderstorm Wind, Saline
- When
- December 20, 9:30 PM CST
- Where
- Saline County, 1.71 mi W of Collegeville to 1.22 mi W of Collegeville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 34.632, -92.500
Several roofs were damaged and a number of fences were blown down.
Heavy Rain, Newton
- When
- December 21, 12:15 AM CST to 3:15 AM CST
- Where
- Newton County, 4 mi N of Bass
- Reported by
- Trained Spotter
- Coordinates
- 35.938, -93.000
Rainfall totaled 2.75 inches in 3 hours.
Flash Flood, Pulaski
- When
- December 21, 6:50 AM CST to 4:00 PM CST
- Where
- Pulaski County, 8 mi W of Pinnacle to 7 mi S of Ferndale
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- NWS Employee
- Coordinates
- 34.820, -92.611
A number of roads in Pulaski County were flooded, including areas north of Little Rock Air Force Base; Sherwood; North Little Rock; and downtown, west, and southwest Little Rock.
Flash Flood, Marion
- When
- December 21, 8:45 AM CST to 11:30 AM CST
- Where
- Marion County, 5 mi NW of Peel to 3 mi SW of Bruno
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.481, -92.834
Several county roads were under water.
Flash Flood, Lonoke
- When
- December 21, 12:00 PM CST to 6:30 PM CST
- Where
- Lonoke County, 5 mi NW of Austin to 4 mi SE of England
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Social Media
- Coordinates
- 35.051, -92.043
Numerous roads in the county flooded.
Flash Flood, White
- When
- December 21, 12:30 PM CST to 4:00 PM CST
- Where
- White County, Hickory Flat to Letona
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- COOP Observer
- Coordinates
- 35.480, -91.750
Streets flooded in Searcy, and several intersections were closed. Mash Creek northwest of Beebe left its banks. One lane of Arkansas 36 caved in due to a washout near Georgetown. A number of county roads flooded.
Flash Flood, Jackson
- When
- December 21, 1:00 PM CST to 3:30 PM CST
- Where
- Jackson County, 3 mi NW of Swifton to 6.84 mi NW of Jacksonport
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 35.851, -91.168
Sections of Arkansas 224 and Arkansas 226 near Swifton flooded, as did several county roads.
Flash Flood, Sharp
- When
- December 21, 1:30 PM CST to 3:30 PM CST
- Where
- Sharp County, 3.04 mi NE of Hardy Ozark Acres Ar to 3.55 mi N of Sitka
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 36.329, -91.339
Martin's Creek left its banks.
Flash Flood, Jefferson
- When
- December 21, 2:30 PM CST to 4:00 PM CST
- Where
- Jefferson County, 0.78 mi WSW of Brewster to 0.49 mi SSW of Brewster
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 34.194, -92.032
Three cars stalled in high water on Hazel St. near Jefferson Regional Medical Center.
Thunderstorm Wind, Drew
- When
- December 21, 2:44 PM CST
- Where
- Drew County, Monticello Muni Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.630, -91.750
Flash Flood, Drew
- When
- December 21, 3:00 PM CST to 6:30 PM CST
- Where
- Drew County, 3 mi W of Rock Spgs to Ladelle
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.770, -91.972
Water covered several roads and entered an office in downtown Monticello.
Flash Flood, Saline
- When
- December 21, 3:00 PM CST to 4:00 PM CST
- Where
- Saline County, 1.3 mi N of Bauxite Jct to 1.35 mi NNE of Bauxite Jct
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 34.599, -92.519
Bishop Park in Bryant flooded.
Flood, Jackson
- When
- December 21, 3:30 PM CST to December 28, 11:30 AM CST
- Where
- Jackson County, Swifton to 8.34 mi E of Tuckerman
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 35.820, -91.130
Sections of Arkansas 224 and Arkansas 226 were flooded for a week.
Flood, Sharp
- When
- December 21, 3:30 PM CST to 11:00 PM CST
- Where
- Sharp County, Hardy to 1.23 mi NW of Hardy
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.320, -91.480
Heavy rainfall on the 21st caused the Spring River at Hardy to rise above flood stage during the afternoon hours, falling below flood stage late that same evening.
Flood, Jackson
- When
- December 21, 4:00 PM CST to December 22, 8:50 AM CST
- Where
- Jackson County, 0.32 mi E of Reamey to 3.6 mi ENE of Nuckles
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 35.670, -91.314
Water entered a business in Newport and a half-mile section of Arkansas 384 flooded in Newport.
Flood, Lonoke
- When
- December 21, 4:15 PM CST to December 22, 10:30 AM CST
- Where
- Lonoke County, 1.35 mi W of McCreanor to 0.76 mi WSW of McCreanor
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 34.780, -91.824
Arkansas 381 was closed due to water over the highway.
Tornado, Desha
- When
- December 21, 4:53 PM CST to 4:58 PM CST
- Where
- Desha County, 0.33 mi SE of Halley to 5.13 mi ENE of Halley
- Rating
- EF1
- Path length
- 5.04 mi
- Path width
- 440 yd
- Continued into
- Chicot, Ar (JAN)
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.526, -91.327
This tornado moved out of Chicot County into Desha County. One mobile home was knocked off its foundation, had its porch torn off, and had a large metal intermodal shipping container in the back yard overturn and crash into the rear wall of the mobile home, smashing in the kitchen wall. A house had its porch torn off, roof damage, a hole punched in a wall, and broken windows. Another house had a considerable amount of roofing material torn off. At another house, the attached carport was torn off, with much of it landing on the roof of the house. Several sheds were destroyed, large trees were blown down, and several power poles were snapped off. The tornado then exited Desha County 5.1 miles east-northeast of Halley and re-entered Chicot County near the Yellow Bend Port.
Flood, Jackson
- When
- December 21, 5:00 PM CST to December 22, 8:00 AM CST
- Where
- Jackson County, 1.83 mi NNW of Newport Muni Arpt to 2.25 mi SE of Campbell Station
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 35.656, -91.187
Arkansas 18 was closed due to flooding.
Flood, Saline
- When
- December 21, 5:15 PM CST to December 22, 9:50 AM CST
- Where
- Saline County, 2.67 mi NW of Shaw to 2.47 mi N of Benton Saline Co Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.529, -92.561
Heavy rainfall on the 21st caused the Saline River at Benton to rise above flood stage during the afternoon hours, falling below flood stage during the morning hours on the 22nd.
Flood, White
- When
- December 21, 6:00 PM CST to December 23, 9:30 AM CST
- Where
- White County, 1.55 mi E of Griffithville to 3.57 mi SE of Belcher
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 35.120, -91.623
Arkansas 11 was closed due to flooding.
Flood, Yell
- When
- December 21, 8:50 PM CST to December 23, 5:40 PM CST
- Where
- Yell County, 0.74 mi NNW of Danville to 1.23 mi W of Danville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.060, -93.383
Heavy rainfall on the 21st caused the Petit Jean River at Danville to rise above flood stage during the evening hours, falling below flood stage on the evening of the 23rd.
Flood, Lonoke
- When
- December 21, 9:00 PM CST to December 22, 10:00 AM CST
- Where
- Lonoke County, 2.31 mi NNW of Lonoke to 2.51 mi NNW of Lonoke
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 34.812, -91.930
Arkansas 89 was closed due to flooding.
Flood, Clark
- When
- December 21, 9:45 PM CST to December 22, 4:00 PM CST
- Where
- Clark County, 1.58 mi SE of Caddo Vly to 2.85 mi N of Arkadelphia
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.165, -93.049
Heavy rainfall on the 21st caused the Ouachita River at Arkadelphia to rise above flood stage during the evening hours, falling below flood stage during the afternoon hours on the 22nd.
Flood, Cleveland
- When
- December 21, 11:00 PM CST to December 22, 9:00 AM CST
- Where
- Cleveland County, 0.27 mi SSW of Calmer to 2.09 mi SSW of Rison
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 33.947, -92.032
Arkansas 114 was closed due to flooding.
Flood, White
- When
- December 22, 12:00 PM CST to December 23, 9:30 AM CST
- Where
- White County, 0.82 mi NW of West Pt to 0.76 mi E of Griffithville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 35.207, -91.632
Arkansas 323 was closed due to flooding.
Flood, Jackson
- When
- December 22, 12:00 PM CST to December 24, 10:30 AM CST
- Where
- Jackson County, 1.17 mi NNE of Centerville to 2.51 mi NW of Tuckerman
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 35.815, -91.210
Arkansas 145 was closed due to flooding.
Flood, Ouachita
- When
- December 22, 11:05 PM CST to December 28, 1:10 PM CST
- Where
- Ouachita County, Camden to 1.33 mi NNW of Camden
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.580, -92.830
Heavy rainfall on the 21st caused the Ouachita River at Camden to rise above flood stage during the late evening hours on the 22nd. This river fell below flood stage several days later, during the afternoon of the 28th.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current and High Surf in Guam, December 20, 20132 deaths · 2 injured · 2 events
- Heavy Snow and Winter Weather in Washington, December 20, 20131 death · 4 injured · $205,000 · 3 events
- Ice Storm and Winter Weather in Texas, December 20 to 21, 20131 death · $55,000 · 5 events
- Tornadoes and Damaging Winds in Mississippi, December 20 to 21, 2013$597,000 · EF2 · 16 events
- Flash Flood and Ice Storm in Vermont, December 20 to 22, 2013$4.3 million · 9 events
- Flash Flood and Ice Storm in New York, December 20 to 22, 2013$3.5 million · 9 events
- Ice Storm and Heavy Snow in Oklahoma, December 20 to 21, 201329 events
- Ice Storm in Oklahoma, December 20 to 21, 201319 events
- Winter Storm in Missouri, December 20 to 22, 201315 events
- Heavy Snow and Winter Weather in Montana, December 20 to 21, 20136 events
- Drought in Texas, December 20 to 31, 20135 events
- Winter Storm and Heavy Snow in Idaho, December 20 to 21, 20135 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481172, 481272, 482180, 482181, 482182, 482184, 482183, 482185, 482186, 482187, 482188, 482189, 482190, 482193, 490195, 482191, 482192, 481178, 482194, 490194, 482195, 490187, 482196, 490193, 482197, 482198, 482199, 490192.